MAUDE Adverse Event Report: MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THP-M
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis the device was received with the distal end of driveshaft and cutter outside housing, a visual inspection found damage to the cutter window, there was no issue found with the guidewire lumen and a 0.014¿ guidewire was successfully loaded.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving a turbohawk atherectomy device, issues were encountered in the left superficial fe moral artery at a distal location.The target lesion was calcified with severe calcification and minimal tortuosity, exhibiting 100% stenosis over a length of 100mm, and the artery diameter was 5mm.Severe resistance was encountered when advancing the device, and the tip was damaged with the guidewire lumen torn/ripped.The tip did not detach.The vessel was pre-dilated and post-dilated using specified dilation devices.Despite the resistance, no excessive force was used, and the device was safely removed from the patient.The procedure was completed using a new medtronic device of the same model.When the device was returned for analysis, it was noted that the device was detached from the hinge pin.

Brand Name
TURBOHAWK PLUS 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21419570
Report Number9612164-2025-00911
Device Sequence Number18088122
Product Code MCW
UDI-Device Identifier00763000402396
UDI-Public00763000402396
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHP-M
Device Lot Number0012470353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale